PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Asymptotic behaviour of Besov norms via wavelet type basic expansions

Volume 116 / 2016

Anna Kamont Annales Polonici Mathematici 116 (2016), 101-144 MSC: Primary 46E35. DOI: 10.4064/ap3540-11-2015 Published online: 2 March 2016


J. Bourgain, H. Brezis and P. Mironescu [in: J. L. Menaldi et al. (eds.), Optimal Control and Partial Differential Equations, IOS Press, Amsterdam, 2001, 439–455] proved the following asymptotic formula: if $ \varOmega \subset\mathbb{R}^d$ is a smooth bounded domain, $1\le p \lt \infty$ and $f\in W^{1,p}(\varOmega)$, then $$ \lim_{s \nearrow 1}\, (1 -s) \int_{\varOmega} \int_{\varOmega} { |f(x) - f(y) |^p \over \|x-y\|^{d+sp}}\, dx \,dy = K \int_{\varOmega} | \nabla f (x) |^p\, dx, $$ where $K$ is a constant depending only on $p$ and $d$.

The double integral on the left-hand side of the above formula is an equivalent seminorm in the Besov space $B_p^{s,p}(\varOmega)$. The purpose of this paper is to obtain analogous asymptotic formulae for some other equivalent seminorms, defined using coefficients of the expansion of $f$ with respect to a wavelet or wavelet type basis. We cover both the case of the usual (isotropic) Besov and Sobolev spaces, and the Besov and Sobolev spaces with dominating mixed smoothness.


  • Anna KamontInstitute of Mathematics
    Polish Academy of Sciences
    Branch in Gdańsk
    Wita Stwosza 57
    80-952 Gdańsk, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image